Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 172, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 18, 2017, 1:57 PM CDT for 5 counties in Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 18, 2017, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WUUS54 KOHX 181857
SVROHX
TNC087-111-159-169-189-181930-
/O.NEW.KOHX.SV.W.0172.170618T1857Z-170618T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
157 PM CDT SUN JUN 18 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Smith County in Middle Tennessee...
Southwestern Jackson County in Middle Tennessee...
Northeastern Wilson County in Middle Tennessee...
Southeastern Macon County in Middle Tennessee...
Central Trousdale County in Middle Tennessee...
* Until 230 PM CDT
* At 157 PM CDT, a severe thunderstorm was located 9 miles west of
Carthage, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Carthage, Gordonsville, South Carthage, Tuckers Crossroads, Dixon
Springs, Pleasant Shade and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 8589 3623 8574 3625 8578 3622 8578
3614 8618 3632 8623
TIME...MOT...LOC 1857Z 255DEG 49KT 3625 8612
HAIL...0.75IN
WIND...60MPH
$$
211 follow-up statement
737
WWUS54 KOHX 181908
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
208 PM CDT SUN JUN 18 2017
TNC189-181917-
/O.CAN.KOHX.SV.W.0172.000000T0000Z-170618T1930Z/
Wilson TN-
208 PM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3650 8589 3623 8574 3625 8578 3622 8578
3619 8607 3637 8614
TIME...MOT...LOC 1907Z 255DEG 49KT 3629 8594
$$
TNC087-111-159-169-181930-
/O.CON.KOHX.SV.W.0172.000000T0000Z-170618T1930Z/
Smith TN-Jackson TN-Macon TN-Trousdale TN-
208 PM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SMITH...SOUTHWESTERN JACKSON...SOUTHEASTERN MACON AND
SOUTHEASTERN TROUSDALE COUNTIES...
At 207 PM CDT, a severe thunderstorm was located over Carthage,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carthage, South Carthage, Pleasant Shade, Granville and Dixon
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 8589 3623 8574 3625 8578 3622 8578
3619 8607 3637 8614
TIME...MOT...LOC 1907Z 255DEG 49KT 3629 8594
HAIL...0.75IN
WIND...60MPH
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:25 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 18, 12:25 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1225 PM CDT Sun Jun 18 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Area of showers and tstms just to the northwest of our cwa at this time. Some bowing characteristics are indicated with some higher winds being reported just in advance of it. This activity should begin to reach into our northwestern counties over the next few hours. Will go ahead and bump the late morning pops to reflect this. Elsewhere, weak vort max is located just west of the Plateau and extends southward. Thus weak convection developing over southern and southeastern areas. For the update, will break out a 15z-18z wx grid and bump pops across the two previously mentioned areas. Zone formatter may or may not pick up on this. Will resend zones shortly. Remainder of fcst in good shape. Convection coverage to expand in the afternoon as stronger forcing pushes from nw-se. && .AVIATION... 18Z TAF DISCUSSION. Pre frontal forcing will continue to work southeastward across the mid state over the next several hours. winds will gust temporarily as the stronger storms move through bna and then csv later. Following the initial storminess, the general theme for much of the taf period prior to 10z or so, will be for showers to prevail with tstms vicinity. Look for the activity to decrease markedly from nw-se aft 12z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........21
Hazardous weather outlook, Jun 18, 5:07 AM CDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 507 AM CDT Sun Jun 18 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 507 AM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will increase from the northwest today, and become numerous over all of the Mid-STate tonight. A few storms may become severe, especially during the afternoon and evening hours. The main concern will be damaging winds, torrential downpours and hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... During severe weather, you are encouraged to pass along any reports of wind damage and large hail to the National Weather Service office at Old Hickory. 19
In the hours before
Special weather statement, Jun 18, 11:43 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CDT SUN JUN 18 2017
TNZ007-008-026-027-181715-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
1143 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...
SOUTHWESTERN SUMNER...NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES
UNTIL 1215 PM CDT...
At 1143 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 9 miles north of Ashland City, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains,
Joelton, Pleasant View, Orlinda, Adams and Cedar Hill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3658 8665 3628 8666 3632 8720 3642 8716
3642 8715 3643 8715 3645 8714 3646 8712
3647 8713 3649 8713 3657 8710
TIME...MOT...LOC 1643Z 268DEG 25KT 3641 8704
MR3Special weather statement, Jun 18, 12:10 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT SUN JUN 18 2017
TNZ007-008-181745-
Robertson TN-Sumner TN-
1210 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMNER AND CENTRAL
ROBERTSON COUNTIES UNTIL 1245 PM CDT...
At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or near Springfield, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gallatin, Springfield, White House, Millersville, Greenbrier,
Coopertown, Ridgetop, Cross Plains, Portland, Orlinda, Mitchellville,
Oak Grove, Cottontown and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3665 8634 3640 8641 3639 8674 3640 8675
3641 8675 3639 8677 3639 8695 3665 8690
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 1710Z 272DEG 14KT 3656 8678
MR3Special weather statement, Jun 18, 12:43 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
1243 PM CDT SUN JUN 18 2017
TNZ007-008-027-028-181830-
Robertson TN-Davidson TN-Wilson TN-Sumner TN-
1243 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHWESTERN
SUMNER...NORTHWESTERN WILSON AND SOUTH CENTRAL ROBERTSON COUNTIES
UNTIL 130 PM CDT...
At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Joelton, or 10 miles northwest of Nashville, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gallatin, Lebanon, Nashville, Madison, Hendersonville, Mount Juliet,
Goodlettsville, Millersville, Greenbrier, Coopertown, Lakewood,
Ridgetop, Hermitage, Belinda City, Old Hickory, Joelton, Rural Hill,
Bells Bend, Bledsoe Creek State Park and Whites Creek.
LAT...LON 3643 8634 3614 8637 3613 8698 3630 8694
3633 8692 3636 8691 3638 8691 3639 8692
3641 8691
TIME...MOT...LOC 1742Z 255DEG 34KT 3631 8687
21Special weather statement, Jun 18, 1:07 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Nashville TN 107 PM CDT SUN JUN 18 2017 TNZ027-028-059-062-181845- Rutherford TN-Williamson TN-Davidson TN-Wilson TN- 107 PM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES UNTIL 145 PM CDT... At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over Brentwood, or near Franklin, moving east at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle Meade, Thompson's Station, Walterhill, Rural Hill, Bellevue, Antioch, Berry Hill, Lascassas, Triune, Percy Priest Lake and Gladeville. LAT...LON 3582 8692 3612 8696 3618 8636 3588 8627 TIME...MOT...LOC 1807Z 255DEG 57KT 3598 8677 21
Special weather statement, Jun 18, 1:41 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
141 PM CDT SUN JUN 18 2017
TNZ009-028>030-181930-
Wilson TN-Trousdale TN-Macon TN-Smith TN-
141 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHEASTERN WILSON...
SOUTHEASTERN MACON AND SOUTHERN TROUSDALE COUNTIES UNTIL 230 PM
CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving east at 40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Carthage, Hartsville, Gordonsville, South Carthage, Tuckers
Crossroads, Dixon Springs, Pleasant Shade and Dickerson Chapel
Recreation Area.
LAT...LON 3648 8586 3637 8583 3629 8585 3625 8582
3625 8580 3621 8578 3621 8581 3619 8580
3618 8581 3617 8579 3617 8580 3616 8581
3611 8636 3630 8642 3632 8636 3631 8636
3632 8634 3631 8630 3634 8629
TIME...MOT...LOC 1841Z 256DEG 39KT 3623 8630
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:43 AM CDT | Special Weather Statement | OHX | Robertson | 32 min |
| Jun 18, 12:10 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 35 min |
| Jun 18, 12:43 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Jun 18, 1:07 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 18, 1:41 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 49 min |
| Jun 18, 2:19 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 13 hr |
| Jun 18, 2:43 PM CDT | Areal Flood Advisory | OHX | Hickman | 2 hr |
| Jun 18, 4:33 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 57 min |
| Jun 18, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 36 min |
| Jun 18, 5:09 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jun 18, 5:28 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Perry, Wayne | 62 min |
| Jun 18, 5:46 PM CDT | Special Weather Statement | OHX | Hickman | 44 min |
| Jun 18, 6:00 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
| Jun 18, 6:13 PM CDT | Special Weather Statement | OHX | Giles | 77 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.